Full and Partial Cloaking in Electromagnetic Scattering

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journal

11 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)265-299
Journal / PublicationArchive for Rational Mechanics and Analysis
Volume223
Issue number1
Online published20 Aug 2016
Publication statusPublished - Jan 2017
Externally publishedYes

Abstract

In this paper, we consider two regularized transformation-optics cloaking schemes for electromagnetic (EM) waves. Both schemes are based on the blowup construction with the generating sets being, respectively, a generic curve and a planar subset. We derive sharp asymptotic estimates in assessing the cloaking performances of the two constructions in terms of the regularization parameters and the geometries of the cloaking devices. The first construction yields an approximate full-cloak, whereas the second construction yields an approximate partial-cloak. Moreover, by incorporating properly chosen conducting layers, both cloaking constructions are capable of nearly cloaking arbitrary EM contents. This work complements the existing results in Ammari et al. (SIAM J Appl Math 73:2055–2076, 2013), Bao and Liu (SIAM J Appl Math 74:724–742, 2014), Bao et al. (J Math Pure Appl (9) 101:716–733, 2014) on approximate EM cloaks with the generating set being a singular point, and it also extends Deng et al. (On regularized full- and partial-cloaks in acoustic scat- tering. Preprint, arXiv:1502.01174, 2015), Li et al. (Commun Math Phys, 335:671–712, 2015) on regularized full and partial cloaks for acoustic waves governed by the Helmholtz system to the more challenging EM case governed by the full Maxwell system. © 2016, Springer-Verlag Berlin Heidelberg